Hail, Rock Island
- When
- June 6, 4:03 PM CST
- Where
- Rock Island County, 0.52 mi E of Coal Vly
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.430, -90.460
A strong storm moved through northwest Illinois the afternoon of June 6th, producing hail up to nickel size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A strong storm moved through northwest Illinois the afternoon of June 6th, producing hail up to nickel size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 6, 1:32 PM CST, 2 hours 31 minutes earlier.
Area Forecast Discussion National Weather Service Quad Cities IA IL 232 PM CDT Mon Jun 6 2022 .SYNOPSIS... Issued at 230 PM CDT Mon Jun 6 2022 A cold front extended from southern WI to southern NE with warm/moist airmass ahead of the front. SBCAPES were 2500 J/kg with bulk shear 20-25 kts (weak). && .SHORT TERM...(This Evening through Tuesday) ISSUED AT 230 PM CDT Mon Jun 6 2022 Tonight: At least scattered (or clusters) of showers and thunderstorms this afternoon into this evening, ahead of a cold front gradually moving southeast across the cwa. SPC has a marginal risk for severe storms in portions of the cwa with the main risk locally damaging wind and possible hail. By midnight the cwa should be rain-free as the front departs to the east. Drier air will filter into the area on north winds, so lows tonight will drop into the mid to upper 50s north to the lower 60s south. Tuesday: In-between storm systems with a delightful day with comfortable humidity and pleasantly warm temperatures. Highs will be mainly in the mid to upper 70s with partly to mostly sunny skies. .LONG TERM...(Tuesday Night through Monday) ISSUED AT 230 PM CDT Mon Jun 6 2022 Tuesday Night and Wednesday A shortwave dropping in from the NW will lead to another round of scattered showers and isolated storms Tuesday night into Wednesday. This system is progressive, so do not anticipate widespread heavy rainfall although some areas could pick up 0.50" - 1" in the heaviest bands. High temps will stay in the 70s. Thursday into the Weekend The next period of downward motion and high pressure should arrive by Wednesday night, and last through Thursday. Highs should make another run at the lower 80s for Thursday, before, you guess it!...more rain arrives Thursday night through Friday. This fast moving flow aloft should keep us from building large amounts of CAPE in the region, but stronger than normal dynamics for June should certainly be capable of drawing moisture quickly north over the Midwest, and this looks like another period of 50-70%+ NBM pops rainfall. Though the model averages support this high pop threat, it's worth noting that the EC is much farther south with this wave of low pressure, but will continue using NBM rain chances for now. Temperatures late this week appear favored to remain below normal, with mainly mid 70s to lower 80s. Then near to above normal temperatures are possible into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 1247 PM CDT Mon Jun 6 2022 Most areas will see VFR conds but scattered showers and thunderstorms can be expected this afternoon into early this evening. MVFR/lcl IFR conds in the pcpn. This is ahead of a cold front that will move across later this afternoon and evening. Southwest winds will become north to northeast with the passsage of the front. VFR conds will then return overnight into Tuesday as weak high pressure builds into the area. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Uttech/Ervin AVIATION...Haase
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 424 AM CDT Mon Jun 6 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 424 AM CDT Mon Jun 6 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will occur today and into this evening, with the better chances happening along and south of the Interstate 80 corridor this afternoon. While an isolated strong storm cannot be ruled out, the threat for widespread severe storms appears to be low. The storms will be able to produce locally heavy rain at high rainfall rates. Isolated flash flooding will be possible in areas that experience repeated storm activity. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY There will be a chance for thunderstorms later Tuesday night and into Wednesday. More storms will then be possible on Friday. The potential for severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight. 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
443 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 2 NNW WARNER 41.45N 90.40W
06/06/2022 E1.00 INCH HENRY IL TRAINED SPOTTER
OCCURRING RIGHT NOW.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HEAVY RAIN 3 ENE CHARLIE HEATH MEM 40.59N 91.84W
06/06/2022 M0.60 INCH CLARK MO TRAINED SPOTTER
OCCURRING IN 30 MINUTES.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 2 ESE COAL VALLEY 41.44N 90.42W
06/06/2022 E1.00 INCH HENRY IL TRAINED SPOTTER
&&Special Weather Statement
National Weather Service Quad Cities IA/IL
447 PM CDT Mon Jun 6 2022
IAZ098-099-ILZ034-MOZ009-010-062230-
Hancock IL-Van Buren IA-Lee IA-Clark MO-Scotland MO-
447 PM CDT Mon Jun 6 2022
...Strong thunderstorms will impact portions of western Hancock,
southeastern Van Buren, southern Lee, southeastern Scotland and Clark
Counties through 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Donnellson to 9 miles east of Colony.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Donnellson around 455 PM CDT.
Franklin around 500 PM CDT.
New Boston around 505 PM CDT.
Other locations in the path of these storms include Montrose, Fort
Madison, Nauvoo and Niota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4020 9150 4025 9150 4026 9195 4030 9195
4030 9234 4070 9174 4064 9123 4020 9142
TIME...MOT...LOC 2147Z 282DEG 28KT 4064 9164 4027 9180
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
UttechPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 2 N COAL VALLEY 41.47N 90.45W
06/06/2022 E0.50 INCH ROCK ISLAND IL PUBLIC
VIA SOCIAL MEDIA.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 S GREEN RIVER 41.45N 90.33W
06/06/2022 E1.00 INCH HENRY IL TRAINED SPOTTER
JUST NORTH OF THE 74/80 INTERCHANGE.
&&The Quad Cities radar (KDVN), 23 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2022Every state in 2022This day in weather historyWarnings in Illinois, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1029393.